MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71422661
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the articular insert was not properly fitting into tibial tray from medial side.Surgeon has tried 2-3 times, however the insert was not sitting properly.Thus new insert of same side is used to complete the surgery.Instruments were inside the patient.There was a slightly delay of less than 30 minutes.Procedure was completed with a backup device.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirms the stated failure.The locking detail of the device is damage from attempted insertion.The visual also confirms some scratches on the surface of the insert.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source updated.

Brand Name
ANTHEM PS HF INSERT SZ 1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11610674
Report Number1020279-2021-02626
Device Sequence Number3280500
Product Code JWH
UDI-Device Identifier00885556583999
UDI-Public00885556583999
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422661
Device Catalogue Number71422661
Device Lot Number19HM16281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1